MAUDE Adverse Event Report: LEMAITRE VASCULAR, INC. SINGLE LUMEN EMBOLECTOMY CATHETER

LEMAITRE VASCULAR, INC. SINGLE LUMEN EMBOLECTOMY CATHETER
Catalog Number 1601-38
Medical Device Problem Code Detachment Of Device Component (1104)
Health Effect - Clinical Code Foreign Body In Patient (2687)
Date of Event 10/19/2017
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
We have not received the device for evaluation since the device has been discarded by the hospital.Hence, we could not conclusively determine the root cause of the defect.We have conducted a lot history review and did not find any issues noted in the manufacturing or packaging process that could be related to this issue.All qc tests passed their requirements.Further, we have not received any other complaints of similar nature for devices from this lot.The procedure was completed successfully using another catheter from stock.The patient was previously intubated in icu with multi-organ failure when her aorto-femoral graft thrombosed and her leg became critically ischaemic.A femoral thrombectomy was performed and calf fasciotomies.The patient had known pvd with multiple revascularizations in the past and a heavy smoker.The balloon fragment was seen on ct a week or so later in the deep distal thigh and has caused no further clinical issues.Doctor determined it was safer to leave it in-situ.Patient recovered remarkably quickly post op.No adverse events.We currently have a corrective and preventive action (capa) opened to investigate the root cause of this issue.The corrective action includes review of our manufacturing processes, materials and handling of the device.We have also made our manufacturing team aware of this issue.We do perform a periodic pull test on these devices to ensure that the ligatures are strong enough and are properly binding to the shaft.All of the units that were tested around the timeframe when this unit was built had passed the pull test.At this time, we are inconclusive about the root cause of this defect.
 
Event or Problem Description
During a femoral artery embolectomy procedure, the balloon of the embolectomy catheter ruptured and sheared away from the catheter.The tip was not retrieved from the patients vessel.

Brand Name
SINGLE LUMEN EMBOLECTOMY CATHETER
Common Device Name
EMBOLECTOMY CATHETER
Manufacturer (Section D)
LEMAITRE VASCULAR, INC.
63 second ave
burlington MA 01803
MDR Report Key7053876
Report Number1220948-2017-00065
Device Sequence Number1874504
Product Code DXE
UDI-Device Identifier00840663100477
UDI-Public00840663100477
Combination Product (Y/N)N
Initial Reporter CountryAS
PMA/510(K) Number
K992368
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 11/22/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Physician
Device Expiration Date10/28/2022
Device Catalogue Number1601-38
Device Lot NumberSLC4077
Was Device Available for Evaluation? No
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 10/24/2017
Initial Report FDA Received Date11/22/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other; Required Intervention;
Patient Age60 YR